MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 4.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 4.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-04030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.A supplemental vmsr will be submitted upon completion of the investigation.
 
Event or Problem Description
This report summarizes one malfunction event where the main body of a yukon oct polyaxial screw broke during insertion.Surgery was successfully completed with a 30-60 minute delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Visual, material, functional and dimensional analysis could not be performed as the device was not returned.A review of the device history records could not be performed as a valid lot code was not provided and could not be obtained.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.According to the rep, the surgeon attempted to adjust the screw height with a 'stab-and-grab' driver just prior to rod placement.As the screw was inserted deeper, the screw shank broke just below the tulip.Trephines were used to attempt removal of the screw shank, resulting in extra removal of bone.The remainder of the screw shank could not be removed and was left in the patient.The tulip was not returned and was therefore unavailable for evaluation.The patient reportedly had hard bone.Inserting the screw in harder than normal bone likely compromised the structural integrity of the screw shank, resulting in fracture.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE 4.0X30 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12242671
Report Number3004774118-2021-00228
Device Sequence Number17218765
Product Code NKG
UDI-Device Identifier10888857349605
UDI-Public10888857349605
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-04030
Device Catalogue Number7601-04030
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1